Carleton Author

Pattanayak, Arjendu K.

Department

Physics and Astronomy

Journal Title

Physical Review Letters

Publication Date

2008

Month/Season

August

Volume

101

Issue

7

First Page

074101-1

Publisher

American Physical Society

Last Page

074101-4

File Name

038_Pattanayak-Arjendu_NonmonotonicityInTheQuantumClassicalTransition.pdf

Abstract

The classical-quantum transition for chaotic systems is understood to be accompanied by the suppression of chaotic effects as the relative h is increased. We show evidence to the contrary in the behavior of the quantum trajectory dynamics of a dissipative quantum chaotic system, the double-well Duffing oscillator. The classical limit in the case considered has regular behavior, but as the effective h is increased we see chaotic behavior. This chaos then disappears deeper into the quantum regime, which means that the quantum-classical transition in this case is nonmonotonic in h.

Rights Management

Carleton College does not own the copyright to this work and the work is available through the Carleton College Library following the original publisher's policies regarding self-archiving. For more information on the copyright status of this work, refer to the current copyright holder.

RoMEO Color

Green

Preprint Archiving

Yes

Postprint Archiving

Yes

Publisher PDF Archiving

Yes

Contributing Organization

Carleton College

Type

Article

Format

application/pdf

Language

English

Included in

Physics Commons

Share

COinS